Experts warn of need to monitor TB drugs for side effects: experts

news
01 November 2014

The availability of TB drugs in the open market is posing a peculiar health problem;  experts say many patients did not follow-up with the doctors once they were put on anti-TB medicines and hence side effects such as liver failure went unnoticed.

A patient suspected of spinal TB was put on anti-TB drugs and after being on medication for over six months, he went into a coma as the dosage was not monitored.

It was only when the patient was put on ventilator and shifted to another hospital for an emergency liver transplant that his condition improved.

According to hospital officials they had seen at least three such cases in the last one year.

They said patients developed jaundice or derangement of blood clotting systems and were in a critical state," according to Dr Abhideep Chaudhary, consultant, liver transplant at the hospital.

He added the only option to save them was to perform a liver transplant.

According to doctors, while the anti-TB treatment was life saving, it needed careful monitoring.





 search domain-b
  go